Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mylimage

Spiro and dosage

Hi All,

I have been on Spiro now for almost a year and a half. I started at 50 mg and worked my way up to 200mg. It took about 3 months to see a big improvement, but when I went to 200mg, that is when I got very clear.

For a while I was without insurance. Many pharmacies now have $4 prescriptions for certain medications- spiro being one of them, but only in 25mg pills. So for about 3 months I was taking 8 25mg pills a day. During this time, I got bumpy skin and some tiny pimples- mostly on my chin. It was enough to be very annoying. After 3 weeks of taking my 50mg dosage pills (4 a day at night), my skin has cleared up. It looks fantastic again.

So, my theory is that the 25 mg pills dont work as well.

Most of the girls on this board who are not having success with spiro don't seem to be taking enough. I really think 200 is the magic dosage. Taken all at once- at night.

Just my 2 cents.

Cherie

Share this post


Link to post
Share on other sites

Have you noticed any side effects? I haven't started it yet. I'm very sensitive to anything that messes with my hormones, so I'm a little scared. Plus I read that you can't have too much potassium with it or it can be fatal. My derm isn't even doing a blood test to check my levels. I also read you should not take it with alcohol. I don't drink often but do go out occasionally, and would still like to be able to. Any input would be great!

Share this post


Link to post
Share on other sites

The only side effects I have are mild spotting- not so bad that I can't live with it. Since I never bleed hard or have cramps or other PMS signs since taking spiro, I dont know if I am having a period or not. Again, liveable and definitely better than acne.

The other side effect that I have noticed is dizziness if I stand up very fast. I just have to be still for a few seconds and I'm fine. It usually only happens if I have been sitting for a long time.

I watch my pottasium intake. I will still eat an occaisional banana. Other than that I eat healthy.

Unless you are having problems, Im not sure if blood tests are necessary. I did do them the first few months though and everything was normal.

One more thing...hormone level issues probably indicate a greater need for spiro, but even if your hormone levels are normal, spiro may help. Mine were normal. My skin was horrible...acne bad on my chin, jaw, neck, back and chest. Completely clear now- like I never had it.

Also, I used erythromycin to help with my initial outbreak and continue to use retin a micro.

Have you noticed any side effects? I haven't started it yet. I'm very sensitive to anything that messes with my hormones, so I'm a little scared. Plus I read that you can't have too much potassium with it or it can be fatal. My derm isn't even doing a blood test to check my levels. I also read you should not take it with alcohol. I don't drink often but do go out occasionally, and would still like to be able to. Any input would be great!

Share this post


Link to post
Share on other sites

Thanks so much for replying. I'm excited about starting it. I too have face, neck, back and chest acne. Really glad it worked for you, hope it does the same for me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×